MAUDE Adverse Event Report: COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G13699
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: supply officer.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the white tip of a fanelli laparoscopic endobiliary stent was noted to be broken within the unopened packaging.As a result, the device was not used and did not make patient contact.The device was stored in the theatre out of direct sunlight.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.(b)(6) (australia) informed cook that on (b)(6) 2021 the stent in a c-fbss-100 (fanelli laparoscopic endobiliary stent set, lot 9615119) had a broken tip.The user noted the damage prior to opening the package.No patient contact was made.Reviews of the documentation including the complaint history, device history record, instructions for use (ifu), quality control procedures and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.One sealed device was returned for evaluation.Upon a visual examination, a small free-floating white piece of material was noted inside the sealed inner pouch.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 9615119 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints found to be associated with this lot number.Based on the dmr, dhr, and device failure analysis, there is no indication the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product¿s instructions for use [ifu], ¿fanelli laparoscopic endobiliary stent system¿ [c_t_fbss_rev2], provides the following information to the user related to the reported failure mode: how supplied: "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product and the results of our investigation, it was concluded that the cause of the failure could be traced to the environment and the design of the device.A capa was previously opened and concluded that the stent material is sensitive to light, with prolonged exposure resulting in the material becoming brittle.This would make the device more likely to break from normal shipping and handling conditions.As a result of the capa, the packaging for this device was updated to sablock packaging that include uv inhibitors to protect the product from uv rays.As this lot was manufactured before prior to capa implantation actions, this conclusion is applicable to this event.Although the facility said the device was not stored in direct light, it is possible the device could have been exposed to light prior to reaching the facility.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
FANELLI LAPAROSCOPIC ENDOBILIARY STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key11922514
Report Number1820334-2021-01447
Device Sequence Number13668201
Product Code FGE
UDI-Device Identifier00827002136991
UDI-Public(01)00827002136991(17)220323(10)9615119
Combination Product (Y/N)N
PMA/510(K) Number
K010601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/23/2022
Device Model NumberG13699
Device Catalogue NumberC-FBSS-100
Device Lot Number9615119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer03/14/2022
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown